Alert archive / California / Wind Advisories in 2009
Wind Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 21, 2009, 5:59 PM PDT for 4 counties in California. It took effect at Mar 22, 2009, 6:00 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2009, 5:59 PM PDT (00:59 UTC)
- In effect from
- Mar 22, 2009, 6:00 AM PDT
- Expired
- Mar 23, 2009, 3:11 AM PDT
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 220059 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 559 PM PDT SAT MAR 21 2009 CAZ055-056-058-060>062-220900- /O.UPG.KSGX.HW.A.0003.090322T1300Z-090323T1300Z/ /O.NEW.KSGX.HW.W.0003.090322T1300Z-090323T1300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 559 PM PDT SAT MAR 21 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A PACIFIC STORM WILL MOVE RAPIDLY SOUTHEAST INTO SOUTHERN CALIFORNIA SUNDAY MORNING...WITH VERY STRONG WEST WINDS OF 30 TO 50 MPH WITH GUSTS OVER 60 MPH DEVELOPING BY MIDDAY IN THE MOUNTAINS AND DESERTS. LOCALIZED GUSTS OVER 70 MPH ARE POSSIBLE. THESE WINDS WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING AND WILL BE CAPABLE OF CAUSING PROPERTY DAMAGE SUCH AS BROKEN TREE LIMBS AND POSSIBLY DOWNED TREES...DOWNED POWER LINES...BLOWING DUST...AND DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. && $$ CAZ042-043-048-050-057-220900- /O.NEW.KSGX.WI.Y.0009.090322T1300Z-090323T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 559 PM PDT SAT MAR 21 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT MONDAY. A PACIFIC STORM WILL MOVE RAPIDLY SOUTHEAST INTO SOUTHERN CALIFORNIA SUNDAY MORNING...WITH STRONG GUSTY WEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO AROUND 40 MPH DEVELOPING BY MIDDAY... ESPECIALLY NEAR THE COASTLINE. THESE WINDS WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING AND WILL BE CAPABLE OF CAUSING SOME PROPERTY DAMAGE...BROKEN TREE LIMBS...POSSIBLY DOWNED POWER LINES...AND DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK...AND SECURE LOOSE OBJECTS SUCH AS LAWN FURNITURE. && $$ SMALL/MOEDE
5 follow-up statements
000 WWUS76 KSGX 220910 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 210 AM PDT SUN MAR 22 2009 CAZ055-056-058-060>062-221715- /O.CON.KSGX.HW.W.0003.090322T1300Z-090323T1300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 210 AM PDT SUN MAR 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PDT MONDAY. A PACIFIC STORM WILL MOVE RAPIDLY SOUTHEAST INTO SOUTHERN CALIFORNIA TODAY...WITH VERY STRONG WEST WINDS OF 30 TO 50 MPH WITH GUSTS OVER 60 MPH DEVELOPING BY MIDDAY IN THE MOUNTAINS AND DESERTS. LOCALIZED GUSTS OVER 70 MPH ARE POSSIBLE. THESE WINDS WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING AND WILL BE CAPABLE OF CAUSING PROPERTY DAMAGE SUCH AS BROKEN TREE LIMBS AND POSSIBLY DOWNED TREES...DOWNED POWER LINES...BLOWING DUST...AND DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. && $$ CAZ042-043-048-050-057-221715- /O.CON.KSGX.WI.Y.0009.090322T1300Z-090323T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 210 AM PDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PDT MONDAY. A PACIFIC STORM WILL MOVE RAPIDLY SOUTHEAST INTO SOUTHERN CALIFORNIA TODAY...WITH STRONG GUSTY WEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO AROUND 40 MPH DEVELOPING BY MIDDAY... ESPECIALLY NEAR THE COASTLINE. THESE WINDS WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING AND WILL BE CAPABLE OF CAUSING SOME PROPERTY DAMAGE...BROKEN TREE LIMBS...POSSIBLY DOWNED POWER LINES...AND DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK...AND SECURE LOOSE OBJECTS SUCH AS LAWN FURNITURE. && $$ MACKECHNIE
000 WWUS76 KSGX 221733 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1033 AM PDT SUN MAR 22 2009 CAZ055-056-058-060>062-230100- /O.CON.KSGX.HW.W.0003.000000T0000Z-090323T1300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1033 AM PDT SUN MAR 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY. A PACIFIC STORM IS MOVING RAPIDLY SOUTHEAST THROUGH SOUTHERN CALIFORNIA TODAY...WITH VERY STRONG WEST WINDS OF 30 TO 50 MPH WITH GUSTS OVER 60 MPH ALREADY DEVELOPING IN THE MOUNTAINS AND WILL SPREAD TO THE DESERTS BY EARLY AFTERNOON. LOCALIZED GUSTS OVER 70 MPH ARE POSSIBLE. THESE WINDS WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING AND WILL BE CAPABLE OF CAUSING PROPERTY DAMAGE SUCH AS BROKEN TREE LIMBS AND POSSIBLY DOWNED TREES...DOWNED POWER LINES...BLOWING DUST...AND DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. && $$ CAZ042-043-048-050-057-230100- /O.CON.KSGX.WI.Y.0009.000000T0000Z-090323T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1033 AM PDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY. A PACIFIC STORM IS MOVING RAPIDLY SOUTHEAST THROUGH SOUTHERN CALIFORNIA TODAY...WITH STRONG GUSTY WEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO AROUND 40 MPH DEVELOPING BY EARLY AFTERNOON. THESE WINDS WILL LIKELY PEAK DURING THE AFTERNOON AND EVENING AND WILL BE CAPABLE OF CAUSING SOME PROPERTY DAMAGE...BROKEN TREE LIMBS...POSSIBLY DOWNED POWER LINES...AND DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS IN THE AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK...AND SECURE LOOSE OBJECTS SUCH AS LAWN FURNITURE. && $$
000 WWUS76 KSGX 230057 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 557 PM PDT SUN MAR 22 2009 CAZ055-056-058-060>062-230900- /O.CON.KSGX.HW.W.0003.000000T0000Z-090323T1300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 557 PM PDT SUN MAR 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY. POST FRONTAL VERY STRONG WEST WINDS OF 30 TO 50 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE IN THE MOUNTAINS AND DESERTS. LOCALIZED GUSTS OVER 70 MPH ARE POSSIBLE. THESE WINDS WILL BE CAPABLE OF CAUSING PROPERTY DAMAGE SUCH AS BROKEN TREE LIMBS AND POSSIBLY DOWNED TREES... DOWNED POWER LINES...AND BLOWING DUST. DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE AREA ARE URGED TO EXERCISE CAUTION. && $$ CAZ042-043-048-050-057-230900- /O.CON.KSGX.WI.Y.0009.000000T0000Z-090323T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 557 PM PDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY. POST FRONTAL GUSTY WEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO AROUND 40 MPH WILL BE CAPABLE OF CAUSING SOME PROPERTY DAMAGE...BROKEN TREE LIMBS...AND POSSIBLY DOWNED POWER LINES. DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS AND THOSE DRIVING HIGH PROFILE VEHICLES IN THE AREA ARE URGED TO EXERCISE CAUTION. && $$ SMALL
000 WWUS76 KSGX 230918 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 218 AM PDT MON MAR 23 2009 CAZ055-056-058-060>062-231300- /O.CON.KSGX.HW.W.0003.000000T0000Z-090323T1300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 218 AM PDT MON MAR 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. POST FRONTAL VERY STRONG NORTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE IN THE MOUNTAINS AND DESERTS. LOCALIZED GUSTS OVER 70 MPH ARE POSSIBLE. THESE WINDS WILL BE CAPABLE OF CAUSING PROPERTY DAMAGE SUCH AS BROKEN TREE LIMBS AND POSSIBLY DOWNED TREES... DOWNED POWER LINES...AND BLOWING DUST. DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS PLANNING ON TRAVEL THROUGH THESE AREAS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...ALONG WITH RESIDENTS IN THE AREA ARE URGED TO EXERCISE CAUTION. && $$ CAZ042-043-048-050-057-231300- /O.CON.KSGX.WI.Y.0009.000000T0000Z-090323T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 218 AM PDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. POST FRONTAL GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO AROUND 40 MPH WILL BE CAPABLE OF CAUSING SOME PROPERTY DAMAGE... BROKEN TREE LIMBS...AND POSSIBLY DOWNED POWER LINES. DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS AND THOSE DRIVING HIGH PROFILE VEHICLES IN THE AREA ARE URGED TO EXERCISE CAUTION. && $$
000 WWUS76 KSGX 231011 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 311 AM PDT MON MAR 23 2009 CAZ055-056-058-060>062-231115- /O.CAN.KSGX.HW.W.0003.000000T0000Z-090323T1300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 311 AM PDT MON MAR 23 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. $$ CAZ042-043-048-050-057-231115- /O.CAN.KSGX.WI.Y.0009.000000T0000Z-090323T1300Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 311 AM PDT MON MAR 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ MACKECHNIE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 2:00 PM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 21, 2:00 PM PDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SAT MAR 21 2009
.SYNOPSIS...A PACIFIC STORM OFF THE WEST COAST WILL MOVE IN
TONIGHT THROUGH SUNDAY MORNING FOR INCREASING CLOUDS LEADING TO
RAIN BY LATE TONIGHT INTO SUNDAY. WELL BELOW NORMAL TEMPERATURES
AND WINDY CONDITIONS CAN BE EXPECTED...AS WELL AS SNOW IN THE
MOUNTAINS. THE STORM SHOULD MOVE OUT SUNDAY NIGHT WITH WARMING AND
DRYING CONDITIONS BEGINNING MONDAY AND CONTINUING THROUGH MUCH OF
THE COMING WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THIS AFTERNOON...THE MARINE LAYER REMAINS ABOUT 3000 FEET
DEEP...BUT STRATUS HAS CLEARED FROM MOST AREAS EXCEPT FOR ORANGE
COUNTY...THE NORTHERN PORTIONS OF THE INLAND EMPIRE AND NORTH
COASTAL SAN DIEGO COUNTY. ONSHORE PRESSURE GRADIENTS REMAIN ABOUT
7 MB SAN-TRM AND THE LOW CLOUDS ARE EXPECTED TO BEGIN MOVING BACK
INTO SAN DIEGO COUNTY LATER THIS AFTERNOON.
THE APPROACHING LOW PRESSURE TROUGH WILL MOVE INTO SOCAL LATE
TONIGHT THROUGH SUNDAY WITH PRECIP MOVING IN FROM THE NW AND
INCREASING THROUGH SUN MORNING WITH THE COLD FRONTAL PASSAGE. AROUND
1/4 TO 1/2 AN INCH OF RAIN IS POSSIBLE IN THE COASTAL AND VALLEY
AREAS...ABOUT 3/4 OF AN INCH IN THE MOUNTAINS WITH LOCALLY GREATER
ACCUMULATIONS IN THE FAVORED LOCATIONS ALONG THE COASTAL SLOPES. UP
TO 1/10 OF AN INCH IS ALSO POSSIBLE IN THE DESERTS. WINTER
WEATHER CONDITIONS ARE POSSIBLE IN THE MOUNTAINS WITH SNOW ABOVE
6000 FEET LATE TONIGHT...LOWERING TO 4500 FEET SUNDAY. UP TO 6
INCHES OF SNOW IS POSSIBLE AT 6000 FEET AND HIGHER.
THE STORM WILL ALSO BRING VERY STRONG WEST WINDS OF 30 TO 50 MPH
WITH LOCAL GUSTS OVER 60 MPH AT TIMES IN THE MOUNTAINS AND
DESERTS. THE STORM WILL HAVE ASSOCIATED STRONG ONSHORE PRESSURE
GRADIENTS AT THE SURFACE AND VERY STRONG WEST WINDS ALOFT. THE
COMBINATION OF THESE TWO FACTORS WILL AMPLIFY THE WINDS IN BOTH
THE MOUNTAINS AND THE DESERTS. GUSTY WEST WINDS TO 30 MPH ARE ALSO
POSSIBLE IN THE COASTAL AREAS ON SUNDAY.
AREA TEMPERATURES WILL BE ABOUT 10-15 DEGREES BELOW NORMAL ON SUNDAY
AS THE COLD AIR AND STRONG GUSTY WINDS MOVE IN FROM THE NW. THE
SHOWERS SHOULD TAPER OFF FROM THE WEST LATE SUNDAY AFTERNOON AND
BY LATE SUNDAY NIGHT THE STORM WILL HAVE MOVED OFF TO THE EAST.
DRY NW FLOW WILL BRING A COOL...DRY START TO THE WEEK. FOR THE
REMAINDER OF THE WEEK A BROAD UPPER RIDGE OVER THE PACIFIC SLOWLY
BUILDS EAST BRINGING WARMER WEATHER WITH TEMPERATURES CLIMBING TO
AROUND SEASONAL NORMS.
&&
.AVIATION...
211930Z...MARINE STRATUS DECK MAY NOT CLEAR ORANGE COUNTY TODAY AND
SHOULD RETURN TO MOST COASTAL AREAS OF SAN DIEGO BY SUNSET. EXPECT
CIGS BTWN FL025-030 OVERNIGHT...WITH LAYERS FORMING UP THROUGH FL060
AFTER 12Z SUN. COASTAL MTN SLOPES WILL BE OBSCURED AFTER 08Z AND
REMAIN OBSCURED WITH LIGHT PRECIP POSSIBLE OVERNIGHT. WEST WINDS
WILL INCREASE TO 25 TO 40 KT OVER THE RIDGES AFTER 03Z...AND
INCREASE FURTHER ON SUNDAY WHEN STRONG UP AND DOWN DRAFTS AND
MOUNTAIN WAVES CAN BE EXPECTED ALONG THE LEE SLOPES AND INTO THE
DESERTS.
&&
.MARINE...
211930Z...A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS
SUNDAY AND BRING WEST WINDS WELL INTO SMALL CRAFT ADVISORY CRITERIA.
WINDS WILL BE 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. WIND WAVES AND
SHORT PERIOD SWELL WILL RESULT IN CHOPPY WATERS. COMBINED SEAS COULD
REACH 10 FEET IN THE OUTER WATERS. WINDS WILL PEAK SUNDAY AFTERNOON
AND EVENING. THE SHORT PERIOD WILL KEEP THE SURF AT THE BEACHES FROM
BEING TOO HIGH...THOUGH SETS TO 7 FEET ARE EXPECTED.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE
COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO
COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...JAD
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Mar 21, 4:00 PM PDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT SAT MAR 21 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-221200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT PATCHY DENSE FOG POSSIBLE IN THE MOUNTAINS LATE TONIGHT. A COLD FRONT WILL BRING RAIN...GUSTY WINDS...AND SNOW AT THE HIGHER ELEVATIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHY DENSE FOG POSSIBLE IN THE MOUNTAINS SUNDAY. A COLD FRONT WILL BRING RAIN...STRONG WINDS...WITH SNOW IN THE MOUNTAINS SUNDAY. A HIGH WIND WATCH FOR THE HIGHER MOUNTAINS AND THE DESERT AREAS SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SMALL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:59 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 33 hr |
| Mar 21, 6:11 PM PDT | Gale Warning | SGX | 9 hr | |
| Mar 22, 2:52 AM PDT | Small Craft Advisory | SGX | 26 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.